Couldn't find what you looking for?

TRY OUR SEARCH!

I am a carrier of Duchenne Muscular Dystrophy. I have been recently diagnosed with high cholesterol levels (over 230). If I take cholesterol lowering drugs statins will that be dangerous for me? Will it further elevate my CPK enzyme levels and cause heart failure, or other serious harm?

Loading...

Elevated CPK occurs when there is muscle damage or injury. In some people taking statins, muscle damage occurs, though this is an uncommon, actually relatively rare, side effect.

The person usually experiences myalgia (muscle pain) and weakness fairly soon after starting the use of statins, though sometimes it shows up some time later. If you haven't already experienced any myalgia then you most likely will not be one of the people who experience the rare side effect and hence not have elevated CPK enzyme levels.

If you do begin experiencing muscle pains out of the ordinary, contact your physician immediately!
Reply

Loading...